MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ADVANTA SLIDER GDS; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER

ATRIUM MEDICAL CORPORATION ADVANTA SLIDER GDS; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Model Number 22225
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes Intraoperative Pain (2662); Implant Pain (4561)
Date of Event 05/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient implanted with advanta vxt gds graft needed a surgical revision as the prosthesis started to tear above the distal anastomosis however the device was not explanted but patched.There was no patient harm or injury.
 
Additional Manufacturer Narrative
Upon completion of the investigation into this event a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information section: h6.This complaint reports that an advanta vxt graft (p/n: 22225, l/n: 512851) was implanted spanning across the patient's knee.The graft was successfully implanted on (b)(6) 2025.The patient was seen again on (b)(6) 2025 because they complained about pain at the implant site.It was discovered that the graft had "started to tear above the distal anastomosis." it is not clear which side of the graft is considered "distal" in this case and it is not clear where on the graft it tore (at the sutures or mid-graft).No pictures were provided of the device.The device was patched (not known with what) and remains implanted in the patient, who had no further issues at the time of reporting.The user stated that a tunneler was not used and that a vascular clamp was used to pull the graft into place.They also state that the clear slider sheath was removed before pulling the graft through.They said that the anastomosis was not under tension and that the graft had not received any trauma.There are a number of potential causes of this incident, but without the device, pictures, or more specific information about the procedure, there is no way to know for certain the root cause.One potential cause is the lack of use of the tunneling rod and the use of a vascular clamp to pull the graft into place rather than the tunneling rod.It is unknown if or how the user ensured that a tunnel of the appropriate size for the graft was made.An undersized tunnel can cause excess friction to the graft and potentially damage it, especially if the clear slider sheath is removed beforehand as it was in this case.The use of vascular clamps to pull the graft through the subcutaneous tissue is another likely contributing factor.According to the ifu, clamping should be avoided where possible and only soft-clad clamps should be used to grip the graft.Many surgical clamps are exposed metal and some are serrated.That combined with the excess force they may have applied to the graft pulling it through the tissue could certainly have caused some damage to the graft.It is not known if or how much of the helix was peeled off, but this can also cause some layer disruption if the proper technique or tooling is not used.It is also possible that the suturing process caused some damage if a cutting needle was used.Due to the unusual technique used to place the graft, the uncertainty surrounding tooling, and the high-flex location of the implant, there is no way to know which of these (or combination of these) factors contributed to this complaint.It is worth noting that the graft was implanted for nearly two months before the patient complained about pain.If the graft had sustained damage before or during implantation, it is likely that the patient would have experienced symptoms much sooner.The duration it was implanted before the revision indicates that damage could very well have occurred whilst implanted.A review of the device history records shows that there were no non-conformance's noted and the product met all quality and performance requirements.There is no indication that a design, manufacturing specification, test method, manufacturing process, equipment or raw material was the cause of the complaint.A recurring lot number query was conducted for l/n: 512851 and there have been no other complaints associated with the production lot of finished goods.The ifu provides adequate instructions for the use of this device and cautions a user not to use a damaged a device and how to avoid causing damage to the device.It also provides specific instructions about how to handle the graft and what tools to use/not use.There is no indication that inadequate instructions are related to this complaint.A historical review of capa, ncrs and complaints was completed, which did not identify any issues directly related to this complaint.A risk review found that the risk management documents for this product adequately address the reported defect and the severity and anticipated occurrence level are appropriate.There is no indication that the product was nonconforming when it left the manufacturing facility or that the instructions for use were inadequate.According to the user, the graft was successfully implanted for nearly two months before the issue occurred.A number of potential causes were identified in the information provided by the user such as the technique, tooling, and implant location.However, not enough information is available to determine the cause with certainty.The root cause of this complaint is impossible to define.
 
Event or Problem Description
N/a.
 
Event or Problem Description
It was reported that during regular examination, the patient implanted with advanta vxt gds graft needed a surgical revision as the prosthesis started to tear above the distal anastomosis however the device was not explanted but patched.There was no patient harm or injury.
 
Additional Manufacturer Narrative
Additional information: b5.Corrected fields: h1.
 
Additional Manufacturer Narrative
Corrected section: h6 - health effect ¿ clinical code.

Brand Name
ADVANTA SLIDER GDS
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key22158265
Report Number3011175548-2025-000005
Device Sequence Number7369263
Product Code DSY
UDI-Device Identifier00650862222258
UDI-Public(01)00650862222258(17)270830
Combination Product (Y/N)N
Initial Reporter CountrySI
PMA/510(K) Number
K231972
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number22225
Device Catalogue Number22225
Device Lot Number512851
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2025
Supplement Date Received by Manufacturer06/30/2025
07/16/2025
09/03/2025
Initial Report FDA Received Date06/06/2025
Supplement Report FDA Received Date07/14/2025
07/17/2025
09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale
Patient Weight94 KG